View Full Version : Accutane/isotretinoin = CCC Alopecia !!!

08-07-2015, 12:16 PM
Guys roaccutane treatment played with our retinoids receptors, it's mega highdose of vitamin A that change things in our body for life

Now look a study presentation from researchers at the " 2015 North American Hair Research Society Scientific Meeting" :

Alterations of vitamin A metabolism and signaling in central, centrifugal, cicatricial alopecia patients

CCCA: Central Centrifugal Cicatricial Alopecia (CCCA) is a form of scarring alopecia on the scalp that results in permanent hair loss. Hair loss is slowly progressive. While some persons do not have symptoms, tenderness, itch and burning are common. Hair breakage may also be an early sign of CCCA.
Histopathology reveals a lymphocytic inflammatory infiltrate (inflammatory cells) around the infundibulum (base of the hair follicle), and fibrosis (scarring). Premature desquamation (peeling) of the inner root sheath is a common feature.

this study also talk about CCCA when retinoid metabolism is altered:

Guys we have this ****in shit!!!Maybe in combination with some AGA, but we definitly have to fight against this CCCA.

On a webiste, They say as we don't know the cause, there's not targeted treatment for CCCA, but here are some of treatments:

Treatment options for CCCA include anti-inflammatory agents such as:
◾Potent topical steroids (eg clobetasol) or intralesional steroids
◾Calcineurin inhibitors: tacrolimus ointment, pimecrolimus cream
◾Tetracyclines (eg doxycycline 100 mg twice daily, taken for several weeks to months)

But in our case we know that our CCCA comes from altered retinoid receptors, so maybe we can find a more targeting strategy

Well it's complete new world, we need to help each others guys, if you who also think like me that our altered retinoid metabolism REALLY HAVE AN IMPACT OUR HAIR LOSS. And try to inhibite the consequences.

The study is clear and comes from high researchers:
Alteration of vitaminA metabolism= CCCA!!!

I believe them , we need to do something!

08-07-2015, 01:16 PM
CCCA comes from a lymphocytic infiltrate inflammatory

We have this guy, July 2015:

Lichen planopilaris (LPP) was classified as a primary lymphocytic cicatricial alopecia, a member of a group of inflammatory scalp disorders that demonstrate a lymphocyte-predominant inflammatory infiltrate, follicular destruction, and permanent hair loss. The classification of the cicatricial alopecias is reviewed separately

Disorders commonly in the differential diagnosis of LPP include: - Central centrifugal cicatricial alopecia

Similar to cutaneous lichen planus, LPP is postulated to be an immune-mediated disorder characterized by an autoreactive, lymphocytic inflammatory process against an unknown self-antigen. In LPP, follicular antigens may be the target of a cell-mediated cytotoxic immune reaction.

And what we take at mega dose for many months???

"Section 6.42 of the OHS Regulation ("Regulation") defines a cytotoxic drug as: Dacarbazine, Isotretinoin, Ribavirin , ....

Guys it's clear like water , we have that LLP infection that slowly kill ALL OUR FOLLICLES and accelerate for sure our AGA!! I don't know if we have to fight just LLP but also that autoimmune cells reaction that lead to LLP. Or maybe it's the same cause to fight, i don't know i'm quite lost. We have to try to contact those Doc behind, and the researchers of the last hair science congress, we need them to tell the best available treatments that we could take to stabilize the disease

here is a study from a few days ago that explain exactly what is LLP :

Jerry Shapiro, MD
Nina Otberg, MD

We have a progressive inflammatory!! Anyone who take accutane?

08-07-2015, 04:58 PM
Accutane changed for life our metabolism synthesis of vitaminA via the liver and that lead to higher level of all-trans retinoic acid (atRA) in specific tissue

"all-trans retinoic acid (atRA), the active metabolite of vitamin A, is an essential signaling molecule. Specifically the concentrations of atRA are spatiotemporally controlled in target tissues

"Retinoic acid (RA) is essential during embryogenesis and for tissue homeostasis, whereas excess RA is well known as a teratogen. In humans, excess RA is associated with hair loss.
"Our results show that normalization of RA levels is associated with reinitiation of hf development."

In this other study they explain how altered metabolism VItaminA regulation is connected to CCCAlopecia, and how excess of RA synthesis silenced the WNT signaling ( the most important pathway for hair!!!)

The good new is that they talk about a pharmceutical ALDH1A1 inhibitor that decrease the trans retinoic acid in all specific tissue

i think the key is in the hand of the four researcher that explain in the congress the relation between altered vitaminA metabolism and CCCA!! they know what is the best drug,inhibitor,etc to take to help regulate our vitaminA synthesis

08-07-2015, 05:34 PM
"Follicular localization sites (including hair follicle stem cells) of several WNT signaling molecules are similar to those of synthesis enzymes of retinoic acid (RA), a vitamin A metabolite.

Isn't it clear like water dudes? We have CCCA (with or without AGA), and so a silenced Wnt signaling, and that LLP inflammatory process that slowly kill all our follicles, the two because of our altered VitamineA metabolism synthesis, which give high retinoic acid levels in all specific tissues

Let's find a solution!

08-07-2015, 06:00 PM
I have no idea what to do with this information apart from fish has alot of vit A aha. But again another sick thread man! So is there any drugs out there which could be used now? Maybe email the scientist and include the wnt thing?

08-07-2015, 06:12 PM
Hey jay you also took an high dose accutane treatment younger? what a shitty drug

08-07-2015, 06:22 PM
Nah I didn't but since you posted the link between wnt and RA who knows maybe there is a link with MPB as well.

08-08-2015, 04:04 AM
Ah ok you're lucky dude. I don't know if vitaminA metabolism could be slightly change by other factors,etc.. but in our case (post accutane), this drug changed our RA receptors for life, and give us that LLP inflammatory infection, and we have to stabilize that disease as there's no cure but there are strong treatments that really help.

In your case, maybe it's more DHT as your vitaminA metabolism isn't changed. But LLP and CCCA can comes from multiple factors, and at different level of severity in combination of AGA, and the only way to see if there's a lymphocytic inflammation in the scalp is to make biopsies

09-02-2015, 04:13 AM
I have no idea what to do with this information apart from fish has alot of vit A aha

One of the side effects of too much vitamin A is hair loss (search it over the net) so I wouldn't :)

09-23-2015, 03:04 PM
i have the same problem and i dont know what to do .....:/

Rashid Rashid, MD, PhD
09-24-2015, 01:46 PM
Vit A and isotretinoin do have strong effects on hair but it is not as clear cut as that or every single person taking it would go bald i.e every teenage boy/girl with bad acne and that his a of people. Yes, if you are on vitamin a, be careful and keep close follow up but it is probably a multi-factorial risk.